MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954810
Medical Device Problem Codes Contamination (1120); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during the preparation for use of the ventralight st mesh, the user noted a gel-like ¿foreign material¿ on the mesh.Subsequent information received, indicates that the reported "foreign material" is possibly referring to the st gel coating of the mesh.The tacky condition of the returned sample for evaluation is consistent with the mesh having been hydrated, also four sutures had been attached to the returned mesh by the user.In addition, the hydrated mesh was received folded in half with the st coating inwards.A visual examination of the returned sample did not identify any foreign matter on the sample.Some hydrogel st coating was noted to be separated from the mesh.Separation of the st coating is not unexpected based on the hydrated tacky mesh being folded upon itself during transit of the sample return.However, based on the as reported event it appears at least some of the st coating separation occurred during handling of the mesh directly following hydration.Details regarding the users method of preparing and hydrating the mesh have not been provided by the reporter.Per the instructions-for-use (ifu) ventralight¿ st mesh should be hydrated for no more than 1-3 seconds just prior to laparoscopic placement.If sutures are being placed, attach the sutures to the ventralight¿ st mesh before hydration.The prosthesis must be rolled immediately after hydration about its long axis (lengthwise) with the bioresorbable coating inside to protect the bioresorbable coating.Review of manufacturing records provided no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in september 2020.
 
Event or Problem Description
It was reported that immediately after opening the bard/davol ventralight st when attaching the needle thread to the mesh, it was noticed that a gel-like foreign material was attached.It was reported that another device was used to complete procedure.There was no reported patient injury.Subsequent information received, indicates that the reported "foreign material" is possibly referring to the st gel coating of the mesh.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12475771
Report Number1213643-2021-20327
Device Sequence Number19778088
Product Code FTL
UDI-Device Identifier00801741031687
UDI-Public(01)00801741031687
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2022
Device Catalogue Number5954810
Device Lot NumberHUET1643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;